Partial identification using random set theory
Arie Beresteanu (),
Ilya Molchanov and
Francesca Molinari
Journal of Econometrics, 2012, vol. 166, issue 1, 17-32
Abstract:
This paper illustrates how the use of random set theory can benefit partial identification analysis. We revisit the origins of Manski’s work in partial identification (e.g., Manski (1989, 1990)) focusing our discussion on identification of probability distributions and conditional expectations in the presence of selectively observed data, statistical independence and mean independence assumptions, and shape restrictions. We show that the use of the Choquet capacity functional and the Aumann expectation of a properly defined random set can simplify and extend previous results in the literature. We pay special attention to explaining how the relevant random set needs to be constructed, depending on the econometric framework at hand. We also discuss limitations in the applicability of specific tools of random set theory to partial identification analysis.
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (32)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407611001163
Full text for ScienceDirect subscribers only
Related works:
Working Paper: Partial identification using random set theory (2010) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:166:y:2012:i:1:p:17-32
DOI: 10.1016/j.jeconom.2011.06.003
Access Statistics for this article
Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson
More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().